72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

side effects of tamoxifen

3 REPLIES 3
riversidedawn
Member

Re: side effects of tamoxifen

I too on sertraline and have found it marvellous for reducing hot flushes. I've also got multiple joint pain making walking difficult.

I've decided to take a month off tam to see if it helps with pain and chronic fatigue.
missmore
Member

Re: side effects of tamoxifen

Hi
not sure if this helps but I know that some ladies have been taking a low dose anti depressant to elevate the hot flashes. I have just been prescribed sertraline only took first time today because I am notccoping well
sheena x
Feelingold
Member

Re: side effects of tamoxifen

I too am on Tamoxifen. I have the hot flushes, but for a while thought the knee, hip, back, finger joints aching was due to me not moving around enough or too much! The soles of my feet and palms of my hands also hurt. Walking is a real trial. I'd like to think they may get better as I can't stand for a full day which is an issue for returning to work. I have been referred to a holistic centre where I can have complementary treatments. Lets see what reflexology or accupuncture brings. I hope you find some relief soon. Keep us informed if you find some answers, I'm so fed up of limping like an old lady.

jpickford
Member

side effects of tamoxifen

Has anyone any advice on how to try and alleviate the side effects of hormone treatment? I started off on Letrozole, couldn't tolerate it, and moved on to tamoxifen just under a year ago. I should add that prior to this I had two surgeries (lumpectomy and a revisit to margins), chemotherapy and radiotherapy, discharged in June last year. I also have a family history of breast cancer although my gene tests were clear.

 

I have recently stopped taking tamoxifen. Since returning to commuting and working full-time six months ago I have found it impossible to tolerate the side effects (the worst being flushes, joint pain, weight gain) and they are reducing the quality of my life to such a pitch that I decided to give my body a break.

 

I saw my consultant at my last review a few weeks ago which is when I stopped taking T, and have an oncology appointment next week to discuss whether there are any alternatives. I know when I hear the stats that I will have to return to taking something. Is this it? Maybe I am just going to have to accept that this is my life now. But I am finding that hard.